U.S. doctors online nowAsk doctors free
TX
A 28-year-old male asked:

Taking xanax (alprazolam) 4 emergency panics. b/p & pulse go pretty high, when having worrisome thoughts. am i at risk for stroke/heart attack? shud i see dr. 4 blood pressure? seems when i'm calm it's normal b/p.

2 doctor answers7 doctors weighed in
Dr. Fred Gallo
Clinical Psychology 37 years experience
Yes: Sympathetic nervous system activation and the hpa axis are consistent with panic, as well as elevated blood pressure, reduced digestion, tingling on the skin surface, changes in pupils, etc., which pass after the panic. It still is a good idea to see your doctor about this and consider individual therapy rather than just using xanax (alprazolam).
Dr. Pamela Pappas
Psychiatry 43 years experience
Panic problems: When very fearful or having a panic attack, your blood pressure and pulse naturally rise. Your body thinks it needs to flee from danger. These vital signs can normalize afterwards. Panic attacks do not result in stroke or heart attack, but you do need to see your doctor to be sure all is well. There are much better & safer treatments than xanax (alprazolam). Ask to see a psychiatrist & therapist.
Last updated Oct 2, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.